My wife was sent to A&E on the 23rd July after being discharged on the 14th July when she already had a distended abdomen from what we now know was a portal vein thrombosis. The hematologist started her on twice daily clexane injections of 60ml on the 25th and also finally at last the hydroxy which the French hematologist said she should have as soon as we got back to Wales a full month prior. On Saturday the 28th July her platelets were 1800000 a good deal higher than the month before.
The clexane has brought on two bleeds in her legs an then a nurse on the evening of the 1st August injected clexane into her still distended abdomen right into her muscle which then caused a massive hematoma bringing with it terrible pain and further swelling to her abdomen. She had a ct scan on the evening of the 2nd of August to show whether the hematoma was a hematoma, and to see if the portal vein thrombosis was still as bad which it is. The hematologist then started her on 500mg of anagrelide twice a day along with the, now 1000mg of hydroxy twice a day. They have stopped the clexane for a day or so. I do not know what her platelets are now as the hematologist will not visit while I am there, will not phone me. He is now saying my wife can leave this week and take warfarin to thin her blood.
I have asked him via a letter to refer her to a specialist or centre of excellence.